Theorem on the maximum absorption of electromagnetic radiation by a scattering object of bounded extent
Article first published online: 7 DEC 2012
Copyright 1981 by the American Geophysical Union.
Volume 16, Issue 6, pages 971–974, November-December 1981
How to Cite
1981), Theorem on the maximum absorption of electromagnetic radiation by a scattering object of bounded extent, Radio Sci., 16(6), 971–974, doi:10.1029/RS016i006p00971.(
- Issue published online: 7 DEC 2012
- Article first published online: 7 DEC 2012
- Manuscript Accepted: 17 FEB 1981
- Manuscript Received: 29 OCT 1980
The absorption of electromagnetic energy by matter distributed in a predefined loading domain of finite extent is investigated in its general aspects. It is shown that under variation of the medium properties in the loading domain, the electromagnetic energy absorbed by the load can, at least in principle, be maximized. The maximization condition serves as constitutive relation, in a nonstandard form, for the relevant medium. The condition is a configurational property and is independent of the distribution of the sources that generate the exciting electromagnetic field.